Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 156, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 12:26 AM CDT for 5 counties in Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 12:26 AM CDT (05:26 UTC)
- Expired
- May 26, 2020, 12:48 AM CDT
- In force
- 22 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Bexar County, TX, Frio County, TX, Medina County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
705
WUUS54 KEWX 260526
SVREWX
TXC013-029-163-325-493-260615-
/O.NEW.KEWX.SV.W.0156.200526T0526Z-200526T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1226 AM CDT Tue May 26 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Medina County in south central Texas...
Northeastern Frio County in south central Texas...
Northwestern Atascosa County in south central Texas...
West central Wilson County in south central Texas...
Southwestern Bexar County in south central Texas...
* Until 115 AM CDT.
* At 1225 AM CDT, a severe thunderstorm was located near Bigfoot, or
7 miles southeast of Devine, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Antonio, Devine, Poteet, Stinson Municipal Airport, Somerset,
Elmendorf, Natalia, Bigfoot, Leming, Sandy Oaks, Von Ormy, Buena
Vista, Iuka, Mitchell Lake, Losoya, Southton, Graytown, Kyote,
Thelma and Espey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2898 9883 2917 9891 2938 9838 2906 9824
TIME...MOT...LOC 0525Z 251DEG 36KT 2910 9878
HAIL...1.00IN
WIND...60MPH
$$
BF1 follow-up statement
412
WWUS54 KEWX 260548
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1248 AM CDT Tue May 26 2020
TXC013-029-163-325-493-260558-
/O.CAN.KEWX.SV.W.0156.000000T0000Z-200526T0615Z/
Medina TX-Frio TX-Atascosa TX-Wilson TX-Bexar TX-
1248 AM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEDINA...
NORTHEASTERN FRIO...NORTHWESTERN ATASCOSA...WEST CENTRAL WILSON AND
SOUTHWESTERN BEXAR COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 2898 9883 2917 9891 2938 9838 2906 9824
TIME...MOT...LOC 0546Z 251DEG 36KT 2918 9853
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:24 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 25, 9:24 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 924 PM CDT Mon May 25 2020 .UPDATE... Severe Thunderstorm Watch #227 is in effect until 4 AM for the Rio Grande plains, southern Edwards Plateau into the I-35 corridor including Bexar county. Convection is developing along the Rio Grande plains and will likely develop into a MCS as we head into the late evening and overnight hours. Large hail looks to be favored over the Rio Grande plains and southern Edwards Plateau. Farther east, the concerns for hail should ease a bit, but we could still see some damaging winds. In addition, locally heavy rainfall remains a concern across most of the region tonight. Please see the 00Z aviation discussion below. && .AVIATION... Overall, little change has been made from the previous forecast package. TS chances will initially be along the Rio Grande at DRT through roughly 06Z this evening. SAT and SSF should see the best TS chances between 03-08Z. AUS could also see a storm between 05-07Z, but coverage should be less across this terminal and will only include a 2 hour TEMPO group for now. && .PREV DISCUSSION... /ISSUED 257 PM CDT Mon May 25 2020/ SHORT TERM (Tonight through Tuesday Night)... A second strong MCV in as many days has altered the influence of the upper low that was earlier projected to cut off from the polar westerlies and bring several days of rain opportunities. The MCV responsible for the heavy rains Sunday night continues to spin away over North Central TX and has taken on a more synoptic scale of influence, including an early cold frontal push all the way into a HDO to VCT line. While the upstream larger trough remains potent enough to generate another broad coverage event for storms when the rest of the front arrives, the likelihood of strong storms over Central TX and the Austin metro area looks much reduced. The frontal zone should retract in the evening with winds returning to more easterly over and south of HWY 90 and broaden the marginal severe threat for later tonight, and a few strong cells may still cross over the inversion to around HWY 281 and just to the west of Austin for mainly a hail threat. Timing has been fairly consistent among most of the finer res models in terms of seeing the storms materialize over the Edwards Plateau and possibly Rio Grande Plains, so we should see the next round of storms ramp up over our CWA by right around 00Z. A possible caveat is the radar trends of deep layer shower activity west of CRP, but perhaps this ties in with some of the model solutions that fire activity over the Rio Grande plains also at around 00Z. CAPE values will be lower than from last night and only the Rio Grande and Pecos river basin areas look ripe for the Slight Risk level of storms while areas east of Hwy 83 look more prone to a marginal threat. Thus the largest storm concern going into tonight would be for another round of rain over saturated soils. Expect with any areas that get 1-2 inches that area rivers and streams could bump up to minor flood stage. However, the expected round of rains tonight should be mainly less than 1 inch over the counties that are most prone to run-off. By daybreak, the rains should be retreating into East TX, and dry air wrap-around flow below the broad upper trough should make for a mostly stable and cool day for late Tuesday. Blended guidance influences and past forecast influences over areas east of I-35 may over-advertise the rain chance. Our QPF forecast for late Tuesday into Tuesday night might tell the story more accurately. LONG TERM (Wednesday through Monday)... The center of the upper low is expected to be near the Arklatex region with northwest flow aloft over our area. This flow should be mostly subsident with a mostly dry forecast expected on Wednesday. The blends kept a 20 PoP across the northern CWA and trimmed the spatial area back a bit. If the drier trend continues for another model run, these PoPs may be taken completely out of the forecast. Mostly dry weather is expected to continue into Thursday with highs in the 80s and 90s expected. A vort max on the backside of the upper low should arrive to the area on Thursday/Thursday night with a possible frontal boundary accompanying it. The GFS is the most bullish with an MCS moving through the area with the higher intensity in the west, while the ECMWF keeps the bulk of the thunderstorm activity in Mexico. Will keep PoPs at 20 percent for now with slightly higher PoPs into the weekend as south flow returns to the area increasing moisture once again. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 79 63 84 65 / 70 50 20 10 10 Austin Bergstrom Intl Airport 63 78 63 84 64 / 70 50 20 10 10 New Braunfels Muni Airport 63 79 61 87 64 / 80 50 20 10 10 Burnet Muni Airport 61 77 60 82 62 / 60 40 20 20 20 Del Rio Intl Airport 66 87 63 95 68 / 70 20 0 - - Georgetown Muni Airport 62 77 61 83 63 / 60 50 20 20 20 Hondo Muni Airport 65 82 61 91 65 / 80 30 - - - San Marcos Muni Airport 63 78 61 87 63 / 80 50 20 10 10 La Grange - Fayette Regional 65 78 63 84 65 / 60 60 30 20 10 San Antonio Intl Airport 64 81 63 89 66 / 80 40 10 10 - Stinson Muni Airport 65 82 64 89 67 / 80 40 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...05 Decision Support...YBVP
Hazardous weather outlook, May 25, 3:13 AM CDT, 21 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CDT Mon May 25 2020 TXZ171>173-183>194-202>209-217>225-228-260815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. One more round of strong to severe thunderstorms are expected later today through tonight with all severe weather hazards possible. A small tornado threat will exist over the southern Edwards Plateau/northern portions of the Rio Grande, and large to very large hail will be possible there. As the night goes on and storms move southeast across the area, the threat will transition to damaging wind gusts. In addition after heavy rain just fell, localized flooding will again be of concern with 1-3 inches of rain possible in many locations, and isolated higher totals near or in excess of 5 inches possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Special weather statement, May 25, 10:38 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1038 PM CDT Mon May 25 2020 TXZ203-260430- Uvalde TX- 1038 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UVALDE COUNTY UNTIL 1130 PM CDT... At 1038 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Laguna, or 12 miles northwest of Uvalde, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Uvalde, Uvalde Estates, Laguna, Knippa, Concan and Blewett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 400 AM CDT for south central Texas. LAT...LON 2917 10005 2944 10007 2958 9954 2914 9950 TIME...MOT...LOC 0338Z 264DEG 28KT 2933 9995 BF
Local storm report, May 25, 11:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 3 NE UVALDE 29.25N 99.75W
05/25/2020 U1.25 INCH UVALDE TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Special weather statement, May 25, 11:18 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1118 PM CDT Mon May 25 2020
TXZ207-220>224-260500-
Guadalupe TX-Karnes TX-Atascosa TX-De Witt TX-Gonzales TX-Wilson TX-
1118 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEWITT...SOUTHEASTERN
GUADALUPE...KARNES...GONZALES...SOUTHEASTERN ATASCOSA AND EASTERN
WILSON COUNTIES UNTIL MIDNIGHT CDT...
At 1117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Seguin to Kosciusko to 6
miles north of Campbellton. Movement was east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cuero, Gonzales, Kenedy, Karnes City, Yorktown, Stockdale, Kosciusko,
Campbellton, Nixon, Runge, Falls City, Smiley, Nordheim, Pandora,
Gillett, Cestohowa, Cheapside, Hochheim, Westhoff, and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 2872 9792 2869 9801 2879 9810 2871 9821
2881 9844 2910 9800 2960 9789 2946 9722
2890 9735 2892 9743 2867 9778
TIME...MOT...LOC 0417Z 290DEG 33KT 2951 9784 2908 9793 2883 9831
BFLocal storm report, May 25, 11:19 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 1 ESE FLORESVILLE 29.13N 98.15W
05/25/2020 E1.00 INCH WILSON TX STORM CHASER
QUARTER SIZE HAIL REPORTED NEAR SH-97 AND
US-181.
&&
KCWSpecial weather statement, May 26, 12:00 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1200 AM CDT Tue May 26 2020
TXZ222-224-260530-
Karnes TX-De Witt TX-
1200 AM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEWITT AND
SOUTHEASTERN KARNES COUNTIES UNTIL 1230 AM CDT...
At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Runge, or 7 miles east of Kenedy, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kenedy, Runge, Nordheim and Choate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 2868 9779 2867 9781 2874 9794 2898 9778
2890 9726 2887 9731 2890 9734 2889 9735
2891 9739 2892 9743 2867 9778
TIME...MOT...LOC 0500Z 280DEG 40KT 2884 9774
BFSpecial weather statement, May 26, 12:08 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1208 AM CDT Tue May 26 2020
TXZ209-223>225-260600-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
1208 AM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...EASTERN GONZALES...SOUTH
CENTRAL FAYETTE AND LAVACA COUNTIES UNTIL 100 AM CDT...
At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waelder to near Nordheim. Movement was
east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cuero, Yoakum, Schulenburg, Hallettsville, Yorktown, Shiner,
Flatonia, Moulton, Sublime, Cheapside, Thomaston, Ezzell, Hochheim,
Westhoff, Komensky, Worthing, Edgar, Henkhaus, Dubina and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2912 9686 2906 9694 2910 9698 2887 9730
2892 9741 2889 9747 2894 9763 2968 9731
2976 9676 2963 9687 2961 9684 2958 9683
2958 9679 2952 9674
TIME...MOT...LOC 0508Z 267DEG 41KT 2962 9727 2893 9757
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 25, 7:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 40 min |
| May 25, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 25, 8:40 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 25, 8:53 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| May 25, 8:55 PM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| May 25, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 25, 9:28 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 25, 9:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
| May 25, 9:42 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 25, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 40 min |
| May 25, 10:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 34 min |
| May 25, 11:18 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 39 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 52 min |
| May 26, 12:00 AM CDT | Special Weather Statement | EWX | Goliad | 30 min |
| May 26, 12:08 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 52 min |
| May 26, 12:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 3 hr |
| May 26, 12:44 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 26, 12:50 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| May 26, 12:55 AM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 26, 6:44 AM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| May 26, 7:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 26, 7:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 26, 7:56 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 39 min |
| May 26, 8:02 AM CDT | Special Weather Statement | EWX | Hays | 43 min |
| May 26, 8:39 AM CDT | Special Weather Statement | EWX | Travis | 36 min |
| May 26, 3:22 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| May 26, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| May 26, 3:47 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 45 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 47 min |
| May 26, 4:48 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 44 min |
| May 26, 4:54 PM CDT | Special Weather Statement | EWX | Wilson | 51 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.